Alert archive / North Carolina / Tornado Warnings in 2011

Tornado Warning 11, NWS Newport/Morehead City, NC

April 16, 20115 counties in North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Apr 16, 2011, 6:57 PM EDT for 5 counties in North Carolina. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2011, 6:57 PM EDT (22:57 UTC)
Expired
Apr 16, 2011, 7:45 PM EDT
In force
48 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Craven County, NC, Duplin County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 55 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 7:11 PM EDTTORNADO2 Ese Combs Fork, NCHOME DESTROYED. RELAYED FROM 911 CENTER
Apr 16, 7:13 PM EDTTORNADOHargetts Crossroads, NCTORNADO ON THE GROUND NEAR HWY 258
Apr 16, 7:25 PM EDTTSTM WND DMGComfort, NCHWY 41 CLOSED DUE TO DEBRIS
Apr 16, 7:41 PM EDTHAIL 13 W Vanceboro, NCQUARTER SIZE HAIL OBSERVED WEST OF VANCEBORO
Apr 16, 7:48 PM EDTTORNADO3 Nnw Vanceboro, NCTORNADO SPOTTED ON GROUND. RELAYED FROM 911 CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 12:02 PM EDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WFUS52 KMHX 162257
TORMHX
NCC049-061-103-107-133-162345-
/O.NEW.KMHX.TO.W.0011.110416T2257Z-110416T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
657 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL DUPLIN COUNTY IN EASTERN NORTH CAROLINA
  NORTHERN JONES COUNTY IN EASTERN NORTH CAROLINA
  SOUTH CENTRAL LENOIR COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 745 PM EDT

* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER POTTERS HILL...OR 18 MILES NORTHWEST OF HALF MOON...
  MOVING NORTHEAST AT 50 MPH. QUARTER SIZED HAIL AND DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH ARE ALSO LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TAYLORS CORNER...PLEASANT HILL...
  COMFORT...
  PHILLIPS CROSSROADS...
  TRENTON...
  COVE CITY...
  TUSCARORA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3538 7720 3513 7700 3513 7699 3509 7697
      3488 7773 3500 7784
TIME...MOT...LOC 2257Z 238DEG 44KT 3497 7769

$$

26
2 follow-up statements
588 
WWUS52 KMHX 162313
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
713 PM EDT SAT APR 16 2011

NCC061-107-133-162323-
/O.CAN.KMHX.TO.W.0011.000000T0000Z-110416T2345Z/
DUPLIN NC-LENOIR NC-ONSLOW NC-
713 PM EDT SAT APR 16 2011

...THE TORNADO WARNING FOR NORTHWESTERN ONSLOW...SOUTH CENTRAL LENOIR
AND EAST CENTRAL DUPLIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3509 7719 3502 7753 3508 7758 3538 7720
      3513 7700
TIME...MOT...LOC 2313Z 238DEG 44KT 3507 7748

$$

NCC049-103-162345-
/O.CON.KMHX.TO.W.0011.000000T0000Z-110416T2345Z/
JONES NC-CRAVEN NC-
713 PM EDT SAT APR 16 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHWESTERN CRAVEN AND NORTHERN JONES COUNTIES...

AT 711 PM EDT...THE PUBLIC REPORTED A TORNADO.  THIS TORNADO WAS
LOCATED NEAR PHILLIPS CROSSROADS...OR 16 MILES SOUTH OF KINSTON...
MOVING NORTHEAST AT 50 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
QUARTER SIZED HAIL.
OTHER DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... TRENTON...COVE CITY...
FORT BARNWELL...TUSCARORA...JASPER...CLARK...BELLAIR...NEW BERN...
LIMA...BRIDGETON...VANCEBORO AND FOREST.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3509 7719 3502 7753 3508 7758 3538 7720
      3513 7700
TIME...MOT...LOC 2313Z 238DEG 44KT 3507 7748

$$

26
588 
WWUS52 KMHX 162329
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
729 PM EDT SAT APR 16 2011

NCC103-162339-
/O.CAN.KMHX.TO.W.0011.000000T0000Z-110416T2345Z/
JONES NC-
729 PM EDT SAT APR 16 2011

...THE TORNADO WARNING FOR NORTHERN JONES COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3516 7721 3514 7728 3520 7741 3538 7720
      3518 7704
TIME...MOT...LOC 2329Z 235DEG 45KT 3521 7728

$$

NCC049-162345-
/O.CON.KMHX.TO.W.0011.000000T0000Z-110416T2345Z/
CRAVEN NC-
729 PM EDT SAT APR 16 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHWESTERN CRAVEN COUNTY...

AT 725 PM EDT...THE PUBLIC REPORTED A TORNADO.  THIS TORNADO WAS
LOCATED NEAR COVE CITY...OR 15 MILES WEST OF NEW BERN...MOVING
NORTHEAST AT 50 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
QUARTER SIZED HAIL.
OTHER DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... JASPER...LIMA AND
VANCEBORO.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3516 7721 3514 7728 3520 7741 3538 7720
      3518 7704
TIME...MOT...LOC 2329Z 235DEG 45KT 3521 7728

$$

26

31

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 16, 3:40 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 16, 3:40 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EDT SAT APR 16 2011

.SYNOPSIS...
A STRONG COLD FRONT WITH PLENTIFUL MOISTURE AND STRONG WINDS WILL
CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
WEST SUNDAY AND MONDAY...THEN SLIDE OFFSHORE TUESDAY WHILE
CONTINUING TO INFLUENCE THE WEATHER THROUGH MID WEEK. A COLD FRONT
IS EXPECTED TO PUSH ACROSS THE REGION THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SATURDAY...SQUALL LINE WITH SCATTERED ROTATING STORMS
PROGGED TO MOVE ACROSS AREA 21Z-03Z WITH CONTINUED TORNADO AND
DAMAGING WIND THREAT. 18Z KMHX SOUNDING INDICATES CAPPING
INVERSION AROUND 850 MB HAS ERODED SOMEWHAT SINCE 12Z BUT NOT AS
MUCH AS FORECAST FOR NAM12 FCST SOUNDINGS...THUS THE DEARTH OF
DISCRETE CELLS IN ADVANCE OF SQUALL LINE DUE TO LIMITED
INSTABILITY.

PRE-FRONTAL WINDS STRONGER THAN EXPECTED AND WILL POST WIND
ADVISORY INLAND FROM COAST UNTIL 8 PM.

LITTLE CHANGE TO PREVIOUS FCST FOR PERIOD WITH CATEGORICAL POPS
THIS EVENING...THEN CLEARING AND DRYING OVERNIGHT.

MOS BLEND FOR MIN TEMPS.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 2 PM SATURDAY...THE COLD FRONT IS PROGGED TO BE ABOUT 150 MI
E OF CAPE HATTERAS AT THE START OF THE SHORT TERM WITH SFC HIGH
PRES CENTERED ACROSS THE DEEP SOUTH. THE HIGH WILL QUICKLY MOVE
EWD TO A POSITION OFF THE SE COAST SUN NIGHT WHILE AN UPPER
LOW ACROSS THE ERN GREAT LAKES WILL LIFT NEWD INTO THE CANADIAN
MARITIMES WITH ZONAL FLOW DEVELOPING ACROSS MUCH OF THE ERN CONUS.

MAINLY CLEAR SKIES ARE EXPECTED WITH A MUCH DRIER AIRMASS IN
PLACE SUNDAY. LOW LEVEL THICKNESSES SUPPORT HIGHS AROUND 70S
INLAND BUT EXPECT M60S NEAR THE COAST. LOWS SUN NIGHT EXPECTED IN
THE M/U40S INLAND TO L/M50S ALONG THE COAST WITH LIGHT SLY RETURN
FLOW DEVELOPING AS THE SFC HIGH MOVES OFFSHORE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 2 PM SATURDAY...HIGH PRES CENTERED ACROSS THE WRN ATLANTIC
WILL CONTINUE TO RIDGE INTO THE SERN STATES INTO EARLY WED. ZONAL
FLOW CONTINUES ALOFT MON/MON NIGHT...THEN WILL SEE UPPER RIDGING
BUILD ACROSS SERN CONUS COASTAL SECTIONS AND WRN ATLANTIC TUE INTO
WED IN ADVANCE OF A MID LEVEL SHORTWAVE AND ACCOMPANYING SFC LOW
STRENGTHENING ACROSS THE CENTRAL PLAINS LIFTING INTO THE GREAT
LAKES. FAIR WEATHER IS EXPECTED TO DOMINATE WITH SLY FLOW BRINGING
A GRADUAL WARMING TREND. HIGHS MON EXPECTED AROUND 75-80 INLAND
AND 70-75 NEAR THE COAST. TEMPS WARM INTO THE L-M80S TUE AND WED
INLAND WITH MAINLY L/M70S EXPECTED TO CONTINUE NEAR THE COAST.

THE AFOREMENTIONED LOW PRES SYSTEM ACROSS THE GREAT LAKES WILL
CONTINUE TO LIFT TO THE NE WED NIGHT AND THU WITH A SFC COLD FRONT
PUSHING SE INTO THE REGION. THERE STILL REMAINS SOME UNCERTAINTY
WITH THE TIMING OF THE FRONT BUT MODELS SEEM TO BE COMING INTO
BETTER AGREEMENT WITH THE PASSAGE OCCURRING ON THU. MODELS
SUGGESTING THE FRONT WILL STALL NEAR THE NC/SC BORDER THU NIGHT
AND FRI...THEN LIFT N AS A WARM FRONT BY SAT WITH SLY FLOW
STRENGTHENING ACROSS THE REGION. HAVE INCREASED POPS ON THU TO
CHANCE BUT WILL ONLY ADVERTISE SLIGHT CHANCE THU NIGHT THROUGH
SAT. A WARM DAY IS STILL LIKELY THU IN ADVANCE OF THE FRONT BUT
WILL ULTIMATELY DEPEND ON THE FRONTAL TIMING AND FOR NOW AM
FORECASTING U70S/L80S INLAND TO 70-75 COAST. NELY FLOW WILL LIKELY
RESULT IN COOLER TEMPS FRI...MAINLY IN THE 70S INLAND AND M60S
COAST. SLY RETURN FLOW EXPECTED TO BRING A WARMING TREND NEXT
WEEKEND.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THIS AFTERNOON THROUGH TONIGHT/...
AS OF 135 PM SATURDAY...MAINLY VFR WILL PERSIST NEXT FEW HOURS
ALTHOUGH WITH SOUTHERLY WINDS GUSTING UP TO 35 KT. SQUALL LINE WITH
STRONG/SVR TSTMS WILL MOVE ACROSS AREA 21Z-02Z WITH GUSTS TO NEAR 50
KT LIKELY ALONG WITH PERIOD OF IFR VSBYS. CONDITIONS IMPROVING TO
VFR QUICKLY AFTER FROPA WITH WINDS BECOMING WESTERLY AND
DIMINISHING. VFR PREVAILING OVERNIGHT INTO SUN.

LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2 PM SATURDAY...MAINLY VFR CONDITIONS WILL BE PREDOMINATE
THROUGH WED BUT CAN'T RULE OUT PATCHY EARLY MORNING FOG MID WEEK.
A FRONT IS PROGGED TO PUSH INTO THE REGION THU WHICH COULD BRING
REDUCED CIGS AND SHOWERS TO THE TERMINALS.

&&

.MARINE...
SHORT TERM /TONIGHT/...
PRE-FRONTAL PRES GRAD PRODUCING GUSTS TO 35 KT ALL WATERS AND
EXTENDED GALES TO ALB SOUND WITH REST OF WATERS THIS EVENING. LATEST
MODELS CONSISTENT WITH PREVIOUS FCST OF WINDS BECOMING WRLY AND
DIMINISHING OVERNIGHT.

SWAN FAVORED FOR SEAS TONIGHT AS WW3 UNDERDONE. NO CHANGE TO HIGH
SURF ADVISORY.

LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2PM SATURDAY...THE COLD FRONT IS PROGGED TO BE ABOUT 150 MI
E OF CAPE HATTERAS AROUND DAYBREAK SUN MORNING WITH HIGH PRES
BUILDING IN FROM THE W. WLY FLOW WILL START AROUND 15-20 KT BUT
WILL QUICKLY DROP TO AROUND 10 KTS BY MID DAY. COULD SEE SOME
LINGERING 6-7 FT SEAS ACROSS THE OUTER PORTIONS OF THE WATERS
EARLY SUN BUT EXPECTED SEAS TO SUBSIDE TO BELOW SCA CRITERIA ALL
WATERS AROUND MID DAY SUN.

HIGH PRES WILL BE CENTERED ACROSS THE WRN ATLANTIC MON INTO WED
WITH S/SWLY FLOW GENERALLY AROUND 10-15 KT THROUGH TUE
MORNING...THEN WILL SEE WINDS GRADUALLY INCREASE TO 15-20 KT TUE
NIGHT AND WED AS GRADIENTS TIGHTEN IN ADVANCE OF A FRONT
APPROACHING FROM THE NW. WAVES EXPECTED TO GENERALLY BE 2-4 FT
THROUGH TUE MORNING...THEN BUILD GRADUALLY UP TO 6-7 FT WED. THE
FRONT IS NOW PROGGED TO PUSH ACROSS THE WATERS ON THU WITH WINDS
SHIFTING TO NELY AROUND 15 KT BY THU EVE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ029-044>046-
     079-080-090>094-098.
     HIGH SURF ADVISORY UNTIL 2 AM EDT SUNDAY FOR NCZ095-098-103-
     104.
     WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ047-081-095-
     103-104.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR
AMZ130-135-150-152-     154-156-158.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...SK
LONG TERM...SK
AVIATION...JBM/SK
MARINE...JBM/SK
Hazardous weather outlook, Apr 16, 4:39 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
439 PM EDT SAT APR 16 2011

NCZ029-044>046-079-080-090>094-172045-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-
CRAVEN-PAMLICO-
439 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A
HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE
THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE
STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED
STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ095-172045-
CARTERET-
439 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A
HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE
THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE
STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED
STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ104-172045-
OUTER BANKS HYDE-
439 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A
HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE
THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE
STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED
STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ103-172045-
OUTER BANKS DARE-
439 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A
HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE
THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE
STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED
STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ047-081-172045-
MAINLAND DARE-MAINLAND HYDE-
439 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A
HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE
THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE
STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED
STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ098-172045-
ONSLOW-
439 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A
HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE
THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE
STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED
STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 16, 6:19 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
619 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     LA GRANGE               35.31N  77.79W
04/16/2011                   LENOIR             NC   PUBLIC

            TURKEY BARN DESTROYED ON TURKEY FARM ROAD. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER MHX1100216

JSCHULZ
Local storm report, Apr 16, 6:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
623 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          FARMVILLE               35.59N  77.59W
04/16/2011                   PITT               NC   TRAINED SPOTTER

            TREES DOWN. TWISTED SHEET METAL.

&&

EVENT NUMBER MHX1100217

JSCHULZ
Local storm report, Apr 16, 6:25 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
625 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TORNADO          SNOW HILL               35.45N  77.67W
04/16/2011                   GREENE             NC   TRAINED SPOTTER

            3 HOUSES DESTROYED AT THE INTERSECTION OF HWY 91 AND
            MIDDLE SCHOOL ROAD

&&

EVENT NUMBER MHX1100218

JSCHULZ
Local storm report, Apr 16, 6:27 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
627 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     BELVOIR                 35.71N  77.46W
04/16/2011                   PITT               NC   PUBLIC

            HOUSE DAMAGE AND CARPORT BLOWN OUT

&&

EVENT NUMBER MHX1100219

JSCHULZ
Local storm report, Apr 16, 6:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
642 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TORNADO          HAMILTON                35.94N  77.21W
04/16/2011                   MARTIN             NC   LAW ENFORCEMENT

            MULTIPLE TORNADOS ON THE GROUND

&&

EVENT NUMBER MHX1100220

JSCHULZ
Local storm report, Apr 16, 6:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
653 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     FARMVILLE               35.59N  77.59W
04/16/2011                   PITT               NC   911 CALL CENTER

            2 HOMES DESTROYED

&&

EVENT NUMBER MHX1100221

JSCHULZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:02 AM EDTHigh Surf AdvisoryMHX22 hr
Apr 16, 4:50 PM EDTTornado WarningMHXDuplin, Greene, Lenoir25 min
Apr 16, 5:24 PM EDTTornado WarningMHXGreene, Lenoir, Pitt51 min
Apr 16, 5:26 PM EDTTornado WarningMHXDuplin49 min
Apr 16, 6:09 PM EDTTornado WarningMHXMartin, Pitt36 min
Apr 16, 6:13 PM EDTTornado WarningMHXGreene, Pitt47 min
Apr 16, 6:16 PM EDTTornado WarningMHXDuplin, Lenoir29 min
Apr 16, 6:19 PM EDTTornado WarningMHXDuplin, Jones, Lenoir, Onslow41 min
Apr 16, 6:38 PM EDTTornado WarningMHXGreene, Lenoir, Pitt37 min
Apr 16, 6:50 PM EDTTornado WarningMHXMartin, Pitt25 min
Apr 16, 7:07 PM EDTTornado WarningMHXBeaufort, Martin, Washington38 min
Apr 16, 7:16 PM EDTTornado WarningMHXMartin14 min
Apr 16, 7:37 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven38 min
Apr 16, 7:39 PM EDTTornado WarningMHXBeaufort, Craven51 min
Apr 16, 7:42 PM EDTTornado WarningMHXOnslow33 min

Nearby

Tornado Warnings in North Carolina, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.